MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERVICE REPL CAMERA HEAD LENS INT SYS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. SERVICE REPL CAMERA HEAD LENS INT SYS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72203967S
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that the camera (camera head lens int sys) is grainy and sometimes shows a colored block split screen.No case reported; therefore, no patient was involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was returned to the designated complaint unit for independent evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection of the returned device noted residue on the connector contacts.Functional evaluation revealed intermittent split screen display.The complaint has been confirmed.The instructions for use (ifu) provided with the device, contains the following warnings and precautionary measures related to proper use of the device, including but not limited to: the product must be cleaned and sterilized before every subsequent use; use only neutral ph cleaners to decontaminate the camera head.Non-neutral ph cleaners may cause residue buildup, which may cause interference or damage the optical seals.Such damage will result in internal fogging and image discoloration.After every use, ensure that the camera head has been thoroughly cleaned, sterilized and inspected according to the directions in the ifu.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.

Brand Name
SERVICE REPL CAMERA HEAD LENS INT SYS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11675815
Report Number1643264-2021-01424
Device Sequence Number3015542
Product Code GCJ
UDI-Device Identifier00885556631980
UDI-Public00885556631980
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K153606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203967S
Device Catalogue Number72203967S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1